Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2016, Article ID 6084082, 7 pages
http://dx.doi.org/10.1155/2016/6084082
Research Article

Twist Periodic Solutions in the Relativistic Driven Harmonic Oscillator

Departamento de Ciencias Naturales y Matemáticas, Pontificia Universidad Javeriana, Seccional Cali, 26239 Cali, Colombia

Received 27 March 2016; Accepted 16 May 2016

Academic Editor: Svatoslav Staněk

Copyright © 2016 Daniel Núñez and Andrés Rivera. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Goldstein, Classical Mechanics, Addison-Wesley, Reading, Mass, USA, 2nd edition, 1980. View at MathSciNet
  2. J.-H. Kim and H.-W. Lee, “Relativistic chaos in the driven harmonic oscillator,” Physical Review E, vol. 51, no. 2, pp. 1579–1581, 1995. View at Publisher · View at Google Scholar · View at Scopus
  3. M. Billardon, “Storage ring free-electron laser and chaos,” Physical Review Letters, vol. 65, no. 6, pp. 713–716, 1990. View at Publisher · View at Google Scholar · View at Scopus
  4. C. Chen and R. C. Davidson, “Chaotic particle dynamics in free-electron lasers,” Physical Review A, vol. 43, no. 10, pp. 5541–5554, 1991. View at Publisher · View at Google Scholar · View at Scopus
  5. A. A. Chernikov, T. Tél, G. Vattay, and G. M. Zaslavsky, “Chaos in the relativistic generalization of the standard map,” Physical Review A, vol. 40, no. 7, pp. 4072–4076, 1989. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. W. P. Leemans, C. Joshi, W. B. Mori, C. E. Clayton, and T. W. Johnston, “Nonlinear dynamics of driven relativistic electron plasma waves,” Physical Review A, vol. 46, no. 8, pp. 5112–5122, 1992. View at Publisher · View at Google Scholar · View at Scopus
  7. C. Bereanu and J. Mawhin, “Existence and multiplicity results for some nonlinear problems with singular ϕ-Laplacian,” Journal of Differential Equations, vol. 243, no. 2, pp. 536–557, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. J. Chu, J. Lei, and M. Zhang, “The stability of the equilibrium of a nonlinear planar system and application to the relativistic oscillator,” Journal of Differential Equations, vol. 247, no. 2, pp. 530–542, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. S. Maró, “Periodic solutions of a forced relativistic pendulum via twist dynamics,” Topological Methods in Nonlinear Analysis, vol. 42, no. 1, pp. 51–75, 2013. View at Google Scholar · View at MathSciNet · View at Scopus
  10. H. Brezis and J. Mawhin, “Periodic solutions of the forced relativistic pendulum,” Differential and Integral Equations, vol. 23, no. 9-10, pp. 801–810, 2010. View at Google Scholar · View at MathSciNet
  11. C. Bereanu and P. J. Torres, “Existence of at least two periodic solutions of the forced relativistic pendulum,” Proceedings of the American Mathematical Society, vol. 140, no. 8, pp. 2713–2719, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. C. L. Siegel and J. K. Moser, Lectures on Celestial Mechanics, Springer, New York, NY, USA, 1971. View at MathSciNet
  13. C. Genecand, “Transversal homoclinic orbits near elliptic fixed points of area-preserving diffeomorphisms of the plane,” in Dynamics Reported: Expositions in Dynamical Systems, vol. 2, Springer, Berlin, Germany, 1993. View at Google Scholar
  14. R. Ortega, “Periodic solutions of a Newtonian equation: stability by the third approximation,” Journal of Differential Equations, vol. 128, no. 2, pp. 491–518, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. D. Núñez, “The method of lower and upper solutions and the stability of periodic oscillations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 51, no. 7, pp. 1207–1222, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. J. Lei, X. Li, P. Yan, and M. Zhang, “Twist character of the least amplitude periodic solution of the forced pendulum,” SIAM Journal on Mathematical Analysis, vol. 35, no. 4, pp. 844–867, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. C. De Coster and P. Habets, “Upper and lower solutions in the theory of ODE boundary value problems: classical and recent results,” in Non Linear Analysis and Boundary Value Problems for Ordinary Differential Equations, F. Zanolin, Ed., vol. 371 of CISM-ICMS Courses and Lectures, pp. 1–78, Springer, Vienna, Austria, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  18. W. Magnus and S. Winkler, Hill's Equation, Dover, New York, NY, USA, 1979. View at MathSciNet
  19. V. M. Starzinskii, “A survey of works on the conditions of stability of the trivial solution of a system of linear differential equations with periodic coefficients,” American Mathematical Society Translations, vol. 1, pp. 189–237, 1955. View at Google Scholar · View at MathSciNet
  20. V. Arnold, Méthodes Mathématiques de la Mécanique Classique, Mir, Moscow, Russia, 1976.
  21. J. Möser, On Invariant Curves of Area-Preserving Mappings of an Annulus, Nachrichten der Akademie der Wissenschaften in Göttingen. II Mathematisch-Physikalische Klasse II, Vandenhoeck & Ruprecht, Göttingen, Germany, 1962.
  22. S. E. Newhouse, “Quasi-elliptic periodic points in conservative dynamical systems,” American Journal of Mathematics, vol. 99, no. 5, pp. 1061–1087, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. R. Ortega, “The stability of the equilibrium of a nonlinear Hill’s equation,” SIAM Journal on Mathematical Analysis, vol. 25, no. 5, pp. 1393–1401, 1994. View at Publisher · View at Google Scholar
  24. R. Ortega, “The twist coefficient of periodic solutions of a time-dependent Newton's equation,” Journal of Dynamics and Differential Equations, vol. 4, no. 4, pp. 651–665, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  25. B. Liu, “The stability of the equilibrium of a conservative system,” Journal of Mathematical Analysis and Applications, vol. 202, no. 1, pp. 133–149, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  26. D. Núñez and R. Ortega, “Parabolic fixed points and stability criteria for non-linear Hill's equation,” Zeitschrift für Angewandte Mathematik und Physik ZAMP, vol. 51, no. 6, pp. 890–911, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  27. D. Núñez and P. J. Torres, “Periodic solutions of twist type of an earth satellite equation,” Discrete and Continuous Dynamical Systems, vol. 7, no. 2, pp. 303–306, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. D. Núñez and P. J. Torres, “Stable odd solutions of some periodic equations modeling satellite motion,” Journal of Mathematical Analysis and Applications, vol. 279, no. 2, pp. 700–709, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. D. Núñez and P. J. Torres, “KAM dynamics and stabilization of a particle sliding over a periodically driven curve,” Applied Mathematics Letters, vol. 20, no. 6, pp. 610–615, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus